Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS New Orleans, LA

April 24, 2000Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 24, 2000, 1:54 AM CDT for Pearl River County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2000, 1:54 AM CDT (06:54 UTC)
Expired
Apr 24, 2000, 2:30 AM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Apr 24, 2:10 AM CDTThunderstorm WindPoplarville, MSA tree was blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:15 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 240655
SVRNEW
MSC109-240730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 AM CDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 230 AM CDT

* AT 154 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF POPLARVILLE...MOVING EAST
  SOUTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  POPLARVILLE
  HILLSDALE

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:50 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 24, 1:50 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 AM CDT MON APR 24 2000

MODELS IN CLOSE AGREEMENT IN MOVING SURFACE LOW EAST TO NW GEORGIA
BY 00Z TONIGHT. H5 LOW DIGS SEWD FROM MO TO TN BEFORE LIGTING NEWD
AND OPENING UP OVER N CAROLINA. MAIN THREAT THIS AM IS LINE OF
SEVERE TSTMS MOVING EAST AND SOUTHEAST ACORSS SOUTHEAST LOUISIANA
AND SOUTHWEST MISSISSIPPI ZONES. LATEST REPORTS SHOWING HAIL IS MAIN
THREAT FROM THESE CELLS. WILL KEEP THREAT FOR SEVERE THIS AM ONLY
WITH LATE MORNING FOR SOUTH MISSISSIPPI COAST AND A FEW SHOWERS IN
AFTERNOON WITH SURFACE FRONT. ETA SHOWS GOOD DRYING BEHIND WITTH MODERATE
COLD AIR ADVECTION TO USHER IN A BRIEF SPELL OF COOL EVENING TEMPS.
MADE MINOR CHANGES OT MOS TEMPS.

EXTENDED PACKAGE LOOK DECENT. WILL MAKE LITTLE OR NO CHANGES.

.NEW...SMALL CRAFT ADVISORY KPQL-ATACHAFALAYA RVR THIS AM.
LA...SVR TSTM WATCH 202 FOR SE LA TIL 11Z.
MS...SVR TSTM WATCH FOE S MS 202 TIL 11Z.

In the hours before

Special weather statement, Apr 23, 8:11 PM CDT, 5 hours 43 minutes before
LAZ038>040-050-058-MSZ077-080>082-240130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CDT SUN APR 23 2000

SEVERE THUNDERSTORM WATCH NUMBER 196 THAT WAS IN EFFECT FOR
PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI EXPIRED AT
800 PM CDT. THE THREAT OF SEVERE WEATHER ACROSS THIS AREA HAS
ENDED FOR THE REMAINDER OF THE EVENING HOURS. ADDITI0ONAL
THUNDERSTORMS MAY MOVE BACK INTO THE AREA OVERNIGHT.
Local storm report, Apr 24, 1:41 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT MON APR 24 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 AM    SMITHDALE                 MS   1.75 INCH HAIL
04/24/00   AMITE                          GOLFBALL SIZE HAIL
                                          COVERED THE GROUND.
                                          REPORTED BY PUBLIC.

1223 AM    2 N MC COMB               MS   .75 INCH HAIL
04/24/00   PIKE                           REPORTED BY EMERGENCY
                                          MANAGEMENT. DIME SIZE
                                          HAIL BETWEEN M:CCOMB AND
                                          SUMMIT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:59 PM CDTSevere Thunderstorm WarningLIXWilkinson46 min
Apr 23, 11:19 PM CDTSevere Thunderstorm WarningLIXAmite56 min
Apr 24, 12:04 AM CDTSevere Thunderstorm WarningLIXPike41 min
Apr 24, 12:41 AM CDTSevere Thunderstorm WarningLIXPike, Walthall49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.